Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Nov 14, 2020, 3:13 AM CST for 13 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 14, 2020, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:13 AM CST (09:13 UTC)
- In effect from
- Nov 14, 2020, 9:00 AM CST
- Expired
- Nov 14, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 63 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WWUS74 KMAF 140913 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 313 AM CST Sat Nov 14 2020 NMZ027-TXZ270-271-150000- /O.UPG.KMAF.HW.A.0027.201114T1500Z-201115T0000Z/ /O.NEW.KMAF.HW.W.0045.201114T1500Z-201115T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 213 AM MST Sat Nov 14 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 AM MST THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 8 AM this morning to 5 PM MST this afternoon. * IMPACTS...Difficult for motorists driving high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045-046-050-059-060-067-272>274-150000- /O.NEW.KMAF.WI.Y.0020.201114T1500Z-201115T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Loving-Winkler-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Mentone, Kermit, Monahans, Van Horn, and Pecos 313 AM CST Sat Nov 14 2020 /213 AM MST Sat Nov 14 2020/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
957 WWUS74 KMAF 141313 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 713 AM CST Sat Nov 14 2020 NMZ027-TXZ270-271-150000- /O.EXT.KMAF.HW.W.0045.201114T1313Z-201115T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 613 AM MST Sat Nov 14 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Difficult for motorists driving high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045-046-050-059-060-067-272>274-150000- /O.CON.KMAF.WI.Y.0020.201114T1500Z-201115T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Loving-Winkler-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Mentone, Kermit, Monahans, Van Horn, and Pecos 713 AM CST Sat Nov 14 2020 /613 AM MST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
472 WWUS74 KMAF 141853 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1253 PM CST Sat Nov 14 2020 NMZ027-TXZ270-271-150000- /O.CON.KMAF.HW.W.0045.000000T0000Z-201115T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1153 AM MST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Difficult for motorists driving high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ047-051-052-061-062-150000- /O.EXA.KMAF.WI.Y.0020.000000T0000Z-201115T0000Z/ Borden-Martin-Howard-Ector-Midland- Including the cities of Gail, Stanton, Big Spring, Odessa, and Midland 1253 PM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Borden, Martin, Howard, Ector and Midland Counties. * WHEN...Until to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-029-033-034-TXZ045-046-050-059-060-067-272>274-150000- /O.CON.KMAF.WI.Y.0020.000000T0000Z-201115T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Loving-Winkler-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Mentone, Kermit, Monahans, Van Horn, and Pecos 1253 PM CST Sat Nov 14 2020 /1153 AM MST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
318 WWUS74 KMAF 141919 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Midland/Odessa TX 119 PM CST Sat Nov 14 2020 NMZ027-TXZ270-271-150000- /O.COR.KMAF.HW.W.0045.000000T0000Z-201115T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1219 PM MST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Conditions will be difficult for motorists driving high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ047-051-052-061-062-150000- /O.COR.KMAF.WI.Y.0020.000000T0000Z-201115T0000Z/ Borden-Martin-Howard-Ector-Midland- Including the cities of Gail, Stanton, Big Spring, Odessa, and Midland 119 PM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Borden, Martin, Howard, Ector and Midland Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-029-033-034-TXZ045-046-050-059-060-067-272>274-150000- /O.CON.KMAF.WI.Y.0020.000000T0000Z-201115T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Loving-Winkler-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Mentone, Kermit, Monahans, Van Horn, and Pecos 119 PM CST Sat Nov 14 2020 /1219 PM MST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:09 AM CST, 4 minutes earlier.
Area forecast discussion, Nov 14, 3:09 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
309 AM CST Sat Nov 14 2020
.DISCUSSION...
Axis of upper trough moving across Mexico will merge with a stronger
trough swinging across the Rockies to produce windy conditions for
the area today. As the trough moves east weak ridging will build
across the Western US early next week before a West Coast trough mid
to late week displaces the ridge eastward.
Looking at a high wind event for the mountains today as the trough
moves across. Have upgraded the High Wind Watch for the Guadalupe
and Delaware Mountains today to a warning. Also based on 700 mb wind
of up to 45kts and 850mb wind of 30kts across SE NM, the Upper Trans
Pecos, and the Northwest Permian Basin have added a Wind Advisory
for those areas.
As of 08z low clouds cover the Permian Basin and parts of the Lower
Trans Pecos... these will erode from west to east as drier air
pushes in. After yesterdays cool and cloudy conditions today will
be a big change as sunny skies and a warm west wind drives
temperatures back into the mid 70s to mid 80s. This evening a weak
frontal boundary will sag into the region as a surface ridge builds
south knocking temps Sunday back to near normal. The wind will
return to the south by late Sunday resulting in above normal temps
in the 70s again for Monday. The rest of the week will remain warm
with above normal temperatures. The next front is not expected
until next Saturday night.
&&
.FIRE WEATHER...
Gusty, westerly winds are expected today across Southeast New Mexico
and West Texas. These west winds will result in above normal
temperatures and will contribute to further drying of the fuels.
Minimum relative humidity values of 15 percent or less will be
widespread across the area. Winds of 20 mph or more will also be
widespread across the area with the highest wind speeds generally
along and west of the Upper Trans Pecos as well as in northern Lea
County. RFTI values of 3 to 6 will be present today across Southeast
New Mexico and Culberson County eastward to Reeves County and the
western and northwestern Permian Basin. ERC values across these
areas will generally be 50 to 89 percent. This allowed for an
issuance of a Red Flag Warning across the above mentioned area for
this afternoon. Conditions improve on Sunday with lower wind speeds
and cooler temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 82 38 65 42 / 0 0 0 0
Carlsbad 80 36 67 34 / 0 0 0 0
Dryden 89 49 72 44 / 0 0 0 0
Fort Stockton 83 43 69 43 / 0 0 0 0
Guadalupe Pass 69 40 64 46 / 0 0 0 0
Hobbs 78 34 65 36 / 0 0 0 0
Marfa 74 30 69 31 / 0 0 0 0
Midland Intl Airport 82 37 67 40 / 0 0 0 0
Odessa 83 37 67 39 / 0 0 0 0
Wink 84 35 69 36 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon today to 6 PM MST this evening for
Chavez Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
Wind Advisory from 8 AM this morning to 5 PM MST this afternoon
for Central Lea County-Eddy County Plains-Northern Lea
County-Southern Lea County.
High Wind Warning from 8 AM this morning to 5 PM MST this
afternoon for Guadalupe Mountains of Eddy County.
TX...Red Flag Warning from 1 PM CST /noon MST/ this afternoon to 7 PM
CST /6 PM MST/ this evening for Andrews-Dawson-Eastern
Culberson County-Gaines-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Loving-Reeves County
Plains-Ward-Winkler.
Wind Advisory from 9 AM this morning to 6 PM CST this evening
for Andrews-Dawson-Eastern Culberson County-Gaines-Loving-
Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
Winkler.
High Wind Warning from 8 AM this morning to 5 PM MST this
afternoon for Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains.
&&
80/72Hazardous weather outlook, Nov 13, 1:56 PM CST, 13 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 156 PM CST Fri Nov 13 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-142000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 156 PM CST Fri Nov 13 2020 /1256 PM MST Fri Nov 13 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High winds are possible in the Guadalupe Mountains Saturday morning through Saturday afternoon. Near critical and critical weather conditions are possible across the Guadalupe Mountains, Southeast New Mexico Plains, and eastern Culberson county Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:13 AM CST | High Wind Warning | MAF | Culberson | 15 hr |
| Nov 14, 3:23 AM CST | Red Flag Warning | MAF | Andrews, Culberson, Dawson, Gaines, Loving, Reeves and 2 more | 16 hr |
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.